Format

Send to

Choose Destination
J Perioper Pract. 2018 Oct;28(10):263-266. doi: 10.1177/1750458918780112. Epub 2018 Jun 11.

Severe postoperative hemorrhage in a patient on dietary and herbal supplements.

Author information

1
1 Special Coagulation Laboratory, Division of Hematopathology, Mayo Clinic, 200 First Street SW, Rochester, MN 55905, USA.
2
2 Visiting Medical Student at the Division of Hematology, Mayo Clinic, Rochester. Ms Lanka is currently applying for residency training position.
3
3 Comprehensive Hemophilia Center, Division of Hematology, Mayo Clinic, 200 First Street SW, Rochester, MN 55905, USA.

Abstract

We report a case of a patient with severe postoperative bleeding complication, secondary to dietary and herbal supplements induced platelet dysfunction. This case demonstrates the importance of preoperative assessment which includes questioning the patient with regards to their dietary and herbal supplements and of stressing the importance of discontinuing them prior to surgery.

KEYWORDS:

Hemorrhage; Herbal; Platelet; Supplements; Surgery

PMID:
29888990
DOI:
10.1177/1750458918780112
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center